Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 15, 2023, 2:46 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 16, 2023, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2023, 2:46 PM CDT (19:46 UTC)
- In effect from
- Apr 16, 2023, 1:00 PM CDT
- Expired
- Apr 16, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 14, 6:12 PM CDT, 20 hours 34 minutes earlier.
Area forecast discussion, Apr 14, 6:12 PM CDT, 20 hours 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 612 PM CDT Fri Apr 14 2023 ...AVIATION UPDATE... .DISCUSSION...(This evening through Friday) Issued at 409 PM CDT Fri Apr 14 2023 Key Messages: * A small shot for severe thunderstorms this evening for primarily a couple counties in the forecast area. * Rain chances tonight and through Saturday. * Much cooler for Saturday, but warming back to above normal for the next work-week. Tonight: The front as of 3:45pm is currently from approximately Geneva southwest to Hays, KS. The warm side of the front is seeing temperatures/highs in the 80s with southerly winds. North of the front temps have been in the 50s to 60s with breezy north winds. The front made it further southward than originally expected earlier this morning before stalling out from around York, NE to Plainville, KS. As of the last hour the front has begun southeastward motion again and the window for thunderstorms in our area is growing smaller. The counties that are the primary concern include Thayer, Jewell and Mitchell counties. The front will continue to track southeast and the latest high-res guidance indicates that thunderstorms will fire in the 5-7pm time frame with it developing and quickly moving to the southeast out of our forecast area quickly. The main upper trough will continue to approach the area and precipitation will move in from the southwest across the area tonight and as the upper trough swings through tomorrow - showers with a small chance for a thunderstorm will be possible. This is the best chance for rain for the forecast area this weekend. Temps on Saturday will be much cooler with highs in the 40s to low 50s a significant change from Thursday. Temps on Saturday night will approach freezing with the current forecast dropping below freezing on Sunday night. Temps will warm for Sunday and some drier air causing near critical fire conditions. Temps will warm back up for the start of the work week with highs in the 70s and 80s as weak ridging moves across the area ahead of the next main trough. This next trough will bring a few systems and various precipitation chances for the remainder of the work- week. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 604 PM CDT Fri Apr 14 2023 A strong cold front moving through the region will bring gusty winds and IFR ceilings tonight. The ceilings will gradually rise tomorrow and should scatter out by tomorrow evening. Will start off with VCSH and -SHRA expected overnight, but cannot not rule out a VCTS, but the chances are low so will amened if need to add a TS to the TAFS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Billings Wright AVIATION...Beda
Hazardous weather outlook, Apr 14, 3:39 PM CDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 339 PM CDT Fri Apr 14 2023 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 152045- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 339 PM CDT Fri Apr 14 2023 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. The cold front will continue to progress southeastward late this afternoon and evening. Thunderstorms are expected to develop along and ahead of this front this evening. The primary area of concern will be for an area southeast of a line from Geneva, NE to Osborne, KS. With the focus being on Thayer, Jewell and Mitchell counties. Timing will be primarly between 6pm and 10pm. Once the storms move out of the forecast area, the severe threat should exit as well. Large hail up to the size of golf balls and damaging wind gusts up to 70 mph are the main concerns. Showers and a few thunderstorms will move in from the west during the late evening and overnight hours. These storms are not expected to be strong or severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Near critical fire weather conditions may return to portions of the area Sunday and into the start of next week. There is a chance for thunderstorms Tuesday evening and early overnight for portions of the area. Strong storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or damaging winds associated with thunderstorms that develop this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:12 PM CDT | Special Weather Statement | GID | Nuckolls | 48 min |
| Apr 14, 7:28 PM CDT | Special Weather Statement | GID | Clay | 47 min |
| Apr 14, 7:04 PM CDT | Special Weather Statement | GID | Mitchell | 56 min |
Nearby
Red Flag Warnings in Nebraska, 2023Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.